Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2017, 11:32 AM EDT for Washington County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 11:32 AM EDT (15:32 UTC)
- Expired
- Aug 4, 2017, 12:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, WV
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
196 WWUS81 KRLX 041532 SPSRLX Special Weather Statement National Weather Service Charleston WV 1132 AM EDT FRI AUG 4 2017 OHZ067-075-076-041600- Washington-Athens-Morgan- 1132 AM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...SOUTH CENTRAL MORGAN AND EAST CENTRAL ATHENS COUNTIES... At 1131 AM EDT, a strong thunderstorm was located 9 miles southeast of Chesterhill, moving northeast at 25 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Marietta, Bartlett and Fleming. LAT...LON 3927 8181 3938 8190 3958 8171 3943 8148 TIME...MOT...LOC 1531Z 225DEG 23KT 3938 8175 $$ MEC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:27 AM EDT, 5 minutes earlier.
Area forecast discussion, Aug 4, 11:27 AM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Charleston WV 1127 AM EDT Fri Aug 4 2017 .SYNOPSIS... Scattered showers and thunderstorms today, some strong, out ahead of a cold front. Cooler and less humid for the weekend behind the front. Low pressure crosses Sunday night and Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1055 AM Friday... Adjusted pops per latest radar and hi res models by expanding prefrontal convection faster into WV, and having the main line with front move across later this afternoon and evening. This prefrontal activity may diminish threat for severe storms with the front later today, but still in a slight risk for severe across the north. As of 510 AM Friday... Added a slight chance of pops this morning mainly across western half of CWA as radar indicating showers and storms already starting to pop up. As of 250 AM Friday... No significant changes were necessary to the previous forecast. An upper trough, and strong cold front, across central IL at 07Z, will move into the region today, with showers and thunderstorms developing across the area, particularly this afternoon and evening during peak heating hours. Winds out ahead of the aforementioned features will gradually strengthen as the day progresses, with 40+kts 0-6km bulk shear developing. Showers and thunderstorms, some with damaging winds, are likely later today as the frontal boundary approaches particularly across southeast Ohio and northern West Virginia. SPC has placed these areas in a slight risk for severe, with remainder of CWA in a marginal risk. There is the slight possibility that cloud cover and isold-sct shower or storm activity out ahead of the front early this afternoon could mitigate some of the severe, but overall, still think the risk is there particularly considering the time of day and overall dynamics. Also, with high pwats progged to be in place, heavy downpours will occur with any storms. Frontal boundary will push east of the area late Friday night/early Saturday, with drier high pressure building in. Much cooler air will filter in behind the front. Models indicating the potential for temperatures to fall into the 40s across the higher terrain tonight, but with cloud cover and expected pressure gradient/winds, kept temperatures slightly above guidance tonight in the higher terrain. But overall, a significant change in humidity and temperatures. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... As of 420 AM Friday... High pressure builds in the wake of the cold front, bringing dry, cooler and less humid weather Saturday into Sunday. Morning stratus in the wake of the front will be limited to the western slopes of the mountains early Saturday morning, and then quickly mix out Saturday morning. As the high exits on Sunday, the next low pressure system will approach from the west. A warm front will set up from southwest to northeast, bisecting the forcast area, Sunday afternoon and night. As a result, the chance for showers will increase across the middle Ohio Valley during this time. Given the cool, stable air north of the front, thunderstorms are not expected. Showers move southeastward across the area on Monday as the low crosses, making for a wet day for most. Thunderstorms may develop Monday afternoon across southern portions of the area, south of the front. As the low pushes east and the cold front southeast Monday afternoon and night, showers will diminish across the middle Ohio Valley Monday afternoon and evening, and across much of WV Monday night, as the trailing upper level short wave trough crosses. Another shot of cooler air arrives behind the front Monday night, with some stratus and fog in the post-rain nocturnal environment. Blended in COOP MOS in the valleys for lows beneath high pressure Saturday night, otherwise central guidance generally accepted, with temperatures at or below normal for early August. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 420 PM Friday... Cold front will be south and east of the area Tuesday morning, although the trailing upper level short wave trough, and right entrance region of an upper level jet, may still lead to showers, mainly in the mountains, on Tuesday. High pressure slides north of the area for a dry, cool Tuesday night. As the high exits on Wednesday, a southwest to northeast oriented front or lee trough is progged to bisect the area, but this time with no organized low pressure system approaching from the west, at least through Thursday. Moisture returning in southerly flow south of the front, and weak short wave troughs in upper level southwest flow, may lead to showers and afternoon thunderstorms, mainly south and east of the Ohio River, Wednesday through Thursday. Central guidance temperatures generally accepted, with lows generally near normal and highs a little below, in this active pattern with a fluctuating baroclinic zone. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... 15Z Friday thru 12Z Saturday... As of 11 AM Friday... Prefrontal showers with embedded TSTMS will move northeast across mainly the western portion of the area through 18Z, affecting mainly HTS and PKB, then the line of TSTMS with the cold front will move east across the area this afternoon and early tonight. Timing of, and any breaks, between these two areas of convection will be difficult, but will have a 2-3 hour period with the main line affecting the major TAF sites from west to east this afternoon. Gusty southwest winds this afternoon, and a brief very gusty west wind possible at the onset of the main line of storms. Ahead of the front, generally VFR ceilings developing from west to east, briefly lowering to IFR in some of the heavier showers and storms thru the afternoon. Behind the front, lower end VFR ceilings in the west and south. Becoming MVFR/IFR over eastern WV, especially in mountains with upslope west winds. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY... FORECAST CONFIDENCE: Low to Medium ALTERNATE SCENARIOS: Timing of shra/tsra may vary from forecast. MVFR/IFR cigs tonight could be more widespread than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H H H M M M M H H M HTS CONSISTENCY H M M M M M H H H H H M BKW CONSISTENCY H H H H H H H H M M M L EKN CONSISTENCY H H H H H H H H M M M L PKB CONSISTENCY H H H M M M M H H H H M CKB CONSISTENCY H H H H H H M M M M H L AFTER 12Z SATURDAY... IFR possible in stratus and perhaps fog Sunday morning, rain Sunday night and Monday, and fog and stratus late Monday night into Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JMV/SL NEAR TERM...SL SHORT TERM...TRM LONG TERM...TRM AVIATION...JMV
Hazardous weather outlook, Aug 4, 3:26 AM EDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 326 AM EDT Fri Aug 4 2017 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 519>526-050730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 326 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. There is a slight risk of severe thunderstorms today. Damaging winds are the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033-034-515>518-050730- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln- Mingo-Logan-Boone-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- 326 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms today. Damaging winds are the primary risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 4, 11:32 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 1132 AM EDT FRI AUG 4 2017 OHZ067-075-076-041600- Washington-Athens-Morgan- 1132 AM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...SOUTH CENTRAL MORGAN AND EAST CENTRAL ATHENS COUNTIES... At 1131 AM EDT, a strong thunderstorm was located 9 miles southeast of Chesterhill, moving northeast at 25 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Marietta, Bartlett and Fleming. LAT...LON 3927 8181 3938 8190 3958 8171 3943 8148 TIME...MOT...LOC 1531Z 225DEG 23KT 3938 8175 MEC
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:58 AM EDT | Special Weather Statement | RLX | Ritchie | 32 min |
| Aug 4, 12:24 PM EDT | Special Weather Statement | RLX | Pleasants | 36 min |
| Aug 4, 7:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Aug 4, 4:18 PM EDT | Special Weather Statement | RLX | Perry | 27 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | RLX | Perry | 29 min |
| Aug 4, 5:26 PM EDT | Special Weather Statement | RLX | Morgan | 34 min |
| Aug 4, 6:49 PM EDT | Special Weather Statement | RLX | Meigs | 26 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.